Doctor insights on:
Bitter Almond Taste In Mouth
Just recently I have experienced a bitter taste in my mouth when eating (like almond), frequent headaches and nosebleeds (usually when I wash my face)?
Otolaryngologist: I recommend an examination by an otolaryngologist as well as a blood pressure check in view of frequent nosebleeds. However these are commonly due to excessive dryness in your home causing a cracking of nasal membrane and veins there. You may need cauterization of the area if the nose bleed is always from the same nostril. Add a humidifier, apply a tiny amount of Vaseline to your nostrils nightly ...Read more
Mouth (mouth) " n. Pl. Mouths 1. A. The body opening through which an animal takes in food. B. The cavity lying at the upper end of the alimentary canal, bounded on the outside by the lips and inside by the oropharynx and containing in higher vertebrates the tongue, gums, and teeth. C. This cavity regarded as the source of sounds and speech. D. The opening to any cavity or canal ...Read more
For the past few weeks I have noticed a bad bitter almond taste as a result of cracking my neck, or turning my head to a certain side. What is this?
Nothing: There is no relationship between the 2 issues. ...Read more
I found a very bitter almond in mixed nuts that smelt of cyanide when I bit into it. I spat out most and brushed teeth. Danger of poisoning?
I was eating coated almonds from a shop and one tasted really bitter, could that be the almond that contains cyanide?
It might: Bitter almonds do contain cyanide as do other foods. Most almonds sold in the U.S. Are sweet almonds but a portion of imported almonds may have bitter almonds mixed in. Benzaldehyde is what causes the bitter flavor. Emulsin causes hydrolysis of amygdalin making cyanide. Adults who consume large amounts of bitter almonds (~50 or more) can be lethal. ...Read more
Bitter taste from...: Common causes of a bitter taste in the mouth include acid reflux, taking certain medications or even poor oral hygiene. Your sense of taste can also be impaired or distorted permanently from long-term smoking. Finally, a sudden bitter taste in the mouth can be a sign of an infection or other condition that requires immediate treatment. See your dentist for an evaluation. ...Read more
See below: This is a problem that necessitates a face-to-face meeting with your doctor. This will allow him/her to examine you, ask specific questions. And possibly order tests to find out what's wrong and what to do to help you. ...Read more
Not the surgery: Often it is the medications you are taking that can do this. Pain medications can sometimes do this. ...Read more
Symptom not disease:
Whether dietary, due to drugs or a physical condition, a metal taste is a the main reason for a metal taste is something in your system that is reacting with your body chemistry to produce a metal taste.
A metallic taste in the mouth, or dysgeusia, is a common side effect of a wide variety of medical treatments and medications, and is sometimes a symptom of a medical condition. ...Read more
Failing crowns?: Have your dentist do a thorough check up to see if you have failing crowns or bridges. ...Read more
Dysgeusia: Dysgeusia is the medical term for an impaired sense of taste. It can result in unpleasant taste sensations ranging from metallic to salty or bitter. The bad taste may also be described as foul or rancid. The severity of the bad taste varies among affected individuals. Dysgeusia can be caused by infections, inflammation, injury, or environmental factors. ...Read more
Likely unrelated: Some causes for bitter taste: infection in mouth, dry mouth (xerostomia), GERD, medication side effect, liver disorders, metabolic disorders, psychiatric disorders. The elevated SGPT (ALT) is likely unrelated to your bitter taste. Try brushing teeth, tongue, gums, and roof of mouth with toothpaste. Use mouthwash. If it persists see and ENT specialist. > http://bit. Ly/1OiIRcI ...Read more
Taking otc Nasacort for a week now. I've noticed a bitter or sour taste in my mouth since. What do I do?
Stop the nasocort: For now, flush tour nose with saline washes, if that continues, better see your doctor or an ENT specialist, best wishes ...Read more
Why do I always have a headache? And today I've got a headache for the whole day and my mouth taste bitter. I can't also sleep
MD evalauation: I would start by seeing a local physician who can examine you and hopefully help you feel better. ...Read more
My dog accidentally stuck his dirty paw into my mouth! It tasted bitter and salty. He goes outside 4-5 times a day. Will I be okay?
No big deal: Rinse your mouth out but should not be a problem....teach the dog to wipe his paws!!! ...Read more
Over a month ago I had this bitter taste in my mouth that lasted for several weeks. It finally went away. Now it is back again. What to do?
Wife is 3.5 month pregnant and she says she gets a bitter/sour taste in her mouth as a result of which she does feel like eating anything.?
Your taste buds are: Returning, and you are dyspeptic about losing your addictive substance. You have done the right thing. Chew sugarless gum, take proton pump inhibitors, anti-acids, brush your teeth. Gargle...Do anything but taking a smoke or a chew. Congratulations. You are on the right path. ...Read more
Tonsillitis: Yes, it absolutely can. Even more exciting is when you have tonsil calculus or tonsil stones. These are little white pellet-looking things that fill the pits or crypts in your tonsils. Not only will they taste bitter, but they'll give you some pretty foul smelling breath, so you won't be the only one who gets to experience them. If this is a chronic problem, you should get it checked out. ...Read more
Find the cause...: Common causes of a bitter taste in the mouth include acid reflux, taking certain medications or even poor oral hygiene. Your sense of taste can also be impaired or distorted permanently from long-term smoking. Finally, a sudden bitter taste in the mouth can be a sign of an infection or other condition that requires immediate treatment. See your dentist to determine the cause. ...Read more
More likely...: ...you are describing "sourbrash" when stomach contents regurgitate into your mouth. The probable cause is GERD (gastroesophageal reflux disease) for which I assume you're taking Pepcid (famotidine). Optimizing acid suppression may prove helpful, but persistent symptoms warrant evaluation please. ...Read more
MW: Is it the same mw all the time or different ones? Need a little more information. Could be the mw or something in it that you may be slightly allergic to. ...Read more